Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 25, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 3, 2020, 7:01 PM EDT for Jefferson County, Lewis County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 7:01 PM EDT (23:01 UTC)
- Expired
- Jun 3, 2020, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 41 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WUUS51 KBUF 032301 SVRBUF NYC045-049-032345- /O.NEW.KBUF.SV.W.0025.200603T2301Z-200603T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Buffalo NY 701 PM EDT Wed Jun 3 2020 The National Weather Service in Buffalo has issued a * Severe Thunderstorm Warning for... Northeastern Jefferson County in central New York... Northwestern Lewis County in central New York... * Until 745 PM EDT.. * At 700 PM EDT, a severe thunderstorm was located 8 miles south of Redwood, or 9 miles north of Fort Drum, moving southeast at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Watertown, Fort Drum, Carthage, West Carthage, Clayton, Herrings, Redwood, Wellesley Island State Park, Denmark and Black River. This includes Interstate 81 between exits 48 and 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4412 7521 4376 7568 4424 7615 4438 7582 TIME...MOT...LOC 2300Z 315DEG 37KT 4419 7582 HAIL...<.75IN WIND...60MPH $$ RSH
2 follow-up statements
912 WWUS51 KBUF 032322 SVSBUF Severe Weather Statement National Weather Service Buffalo NY 722 PM EDT Wed Jun 3 2020 NYC045-049-032345- /O.CON.KBUF.SV.W.0025.000000T0000Z-200603T2345Z/ Jefferson NY-Lewis NY- 722 PM EDT Wed Jun 3 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR EAST CENTRAL JEFFERSON AND NORTHWESTERN LEWIS COUNTIES... At 721 PM EDT, a severe thunderstorm was located near Fort Drum, moving southeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Fort Drum, Carthage, West Carthage, Herrings, Denmark, Black River, Philadelphia, Copenhagen, Antwerp and Harrisville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4412 7521 4376 7568 4411 7589 4423 7563 TIME...MOT...LOC 2321Z 311DEG 20KT 4412 7571 HAIL...<.75IN WIND...60MPH $$ RSH
970
WWUS51 KBUF 032347
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
747 PM EDT Wed Jun 3 2020
NYC045-049-032356-
/O.EXP.KBUF.SV.W.0025.000000T0000Z-200603T2345Z/
Jefferson NY-Lewis NY-
747 PM EDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON AND
NORTHWESTERN LEWIS COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 4412 7521 4376 7568 4411 7589 4423 7563
TIME...MOT...LOC 2346Z 315DEG 37KT 4395 7548
$$
MitchellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:13 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 3, 5:13 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 513 PM EDT Wed Jun 3 2020 .SYNOPSIS... Weak high pressure will generally support fair weather tonight through much of Friday. A cold front will allow for some unsettled weather Friday and Friday night...then fair weather will return during the weekend through the first half of next week. && .NEAR TERM /THROUGH THURSDAY/... Weak high pressure will support fair weather for most areas through Thursday. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Weak high pressure will remain overhead Thursday night before being pushed east out of the region by the next frontal system late Friday. That being said, Thursday night through the first half of Friday will be dry with mostly clear to partly cloudy skies. Lows Thursday night will drop down into the upper 50s in the North Country, whereas the remainder of the region will see low to mid 60s. A weak midlevel trough and surface cold front will slide through the central Great Lakes and Southern Ontario throughout the day on Friday, before developing stronger synoptic support and reaching New York Friday night. That being said, Friday is expected to be primarily dry with the slight chance of a few showers and thunderstorms forming on the mesoscale boundaries forming off of the lakes. 850 mb temperatures are alluding to near +15C temperatures overhead, which will support highs to climb up into the low to mid 80s. The aforementioned to midlevel trough and associated surface cold front will pass through the region Friday night and Saturday morning. As the front passes through, expect scattered showers and storms due to the lack of atmospheric forcing available at this time. Throughout the day on Saturday, the midlevel trough will continue to push east and begin to dig as is encroaches into New England. While the trough will be digging and thus steepening the midlevel lapse rates, the potential for thunderstorms will have ended due to the passage of the front, therefore expect showers throughout the day on Saturday. Also, due to the cold frontal passage, cold air advection will act to hinder the warm highs like the day before, expect highs to be in the 70s. Shower coverage will gradually end from west to east throughout Saturday evening and night as the midlevel trough moves further east into New England. As stated previously, the cold air advection scheme will keep things on the cooler side. Highs will drop into the low to mid 50s Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A stretch of dry weather will develop through the first half of next week as a strong mid/upper level ridge moves from the central US into the Ohio Valley and Great Lakes. This will provide dry weather Sunday through Tuesday. As the ridge moves toward the coast a southerly flow of warmer and wetter (including the remnants of Cristobal) air begins to overspread the region Wednesday. Temperatures will be quite cool on Sunday with highs in the mid to upper 60s and lows in the mid to upper 40s. High temperatures warm to the low 70s on Monday and into the upper 70s to low 80s on Tuesday and Wednesday. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... Weak high pressure moving across the region tonight and Thursday will maintain VFR conditions for most areas. The only issue will be some light fog that reduce vsbys to MVFR levels in some areas late tonight. IFR vsbys may develop across parts of the Southern Tier between 8 and 12z. Outlook... Thursday night and Friday...VFR. Friday night through Saturday...Mainly VFR. A few showers possible. Sunday and Monday...VFR. && .MARINE... While fresh southwesterlies will keep choppy conditions in place on Lake Erie early this evening...weak high pressure moving across the Lower Great Lakes will support generally light winds and negligible waves tonight through Friday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...EAJ LONG TERM...Levan AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Jun 3, 10:08 AM EDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1008 AM EDT Wed Jun 3 2020 NYZ007-008-019>021-041400- Jefferson-Lewis-Chautauqua-Cattaraugus-Allegany- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There's a small risk that a few thunderstorms will produce strong gusty winds this afternoon. Any damage would be isolated in nature. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>006-010>014-085-041400- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-041400- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-041400- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. There's a small risk that a few thunderstorms will produce strong gusty winds this afternoon. Any damage would be isolated in nature. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
In the hours before
Special weather statement, Jun 3, 4:06 PM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Buffalo NY
406 PM EDT Wed Jun 3 2020
NYZ012>014-032030-
Ontario-Livingston-Wyoming-
406 PM EDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WYOMING...SOUTHERN
LIVINGSTON AND SOUTHWESTERN ONTARIO COUNTIES...
At 403 PM EDT, strong thunderstorms were located over northern
Wyoming County, moving southeast at 50 mph.
Winds in excess of 40 mph are possible with these storms. Very heavy
rainfall is occurring with these storms as well. Rainfall amounts of
an inch to inch and a half in 30 minutes are possible.
Locations impacted include...
Dansville, Letchworth State Park, Perry, Warsaw, Mount Morris,
Conesus, Naples, Varysburg, Groveland, Springwater, Sheldon, Nunda,
Castile, Ossian, Silver Springs, Leicester, Wyoming, Gainesville,
Hermitage and Ossian Center.
This includes Interstate 390 between exits 4 and 7.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4251 7784 4252 7784 4252 7786 4273 7846
4287 7820 4264 7737 4258 7737 4258 7766
4253 7766 4253 7772 4247 7772 4247 7773
TIME...MOT...LOC 2003Z 294DEG 43KT 4272 7806
MitchellSpecial weather statement, Jun 3, 6:43 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Buffalo NY
643 PM EDT Wed Jun 3 2020
NYZ007-032330-
Jefferson-
643 PM EDT Wed Jun 3 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JEFFERSON
COUNTY...
At 643 PM EDT, strong thunderstorms were clustered near Wellesley
Island State Park, or 19 miles northwest of Fort Drum, moving
southeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fort Drum, Clayton, Wellesley Island State Park, Redwood, Kring Point
State Park, Black River, Philadelphia, Alexandria Bay, Theresa,
Antwerp, Evans Mills, Grindstone, Calcium, Fishers Landing, La
Fargeville, Perch Lake, Plessis, Oxbow, Muskellunge Lake and Great
Bend.
This includes Interstate 81 between exits 49 and 52.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4440 7583 4439 7584 4425 7551 4421 7548
4397 7581 4423 7617 4429 7615 4430 7613
4430 7610 4433 7605 4435 7601 4434 7597
4440 7586
TIME...MOT...LOC 2243Z 308DEG 30KT 4431 7595
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:05 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 55 min |
| Jun 2, 9:47 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jun 2, 10:13 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 62 min |
| Jun 2, 10:27 PM EDT | Special Marine Warning | BUF | 93 min | |
| Jun 2, 10:49 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 56 min |
| Jun 2, 10:53 PM EDT | Special Weather Statement | BUF | Genesee | 52 min |
| Jun 2, 11:06 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans | 54 min |
| Jun 2, 11:28 PM EDT | Flash Flood Warning | BUF | Erie, Niagara | 3 hr |
| Jun 2, 11:40 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 65 min |
| Jun 2, 11:43 PM EDT | Special Marine Warning | BUF | 46 min | |
| Jun 3, 12:25 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 65 min |
| Jun 3, 5:43 AM EDT | Special Weather Statement | BUF | Chautauqua | 62 min |
| Jun 3, 6:17 AM EDT | Special Weather Statement | BUF | Erie, Niagara | 73 min |
| Jun 3, 6:26 AM EDT | Special Marine Warning | BUF | 34 min | |
| Jun 3, 6:39 AM EDT | Special Weather Statement | BUF | Erie | 36 min |
| Jun 3, 4:06 PM EDT | Special Weather Statement | BUF | Livingston, Wyoming | 24 min |
| Jun 3, 6:09 PM EDT | Special Marine Warning | BUF | 50 min | |
| Jun 3, 6:39 PM EDT | Special Marine Warning | BUF | 66 min | |
| Jun 3, 6:43 PM EDT | Special Weather Statement | BUF | Jefferson | 47 min |
| Jun 3, 7:24 PM EDT | Special Weather Statement | BUF | Monroe | 36 min |
| Jun 3, 7:37 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario | 53 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.